MAUDE Adverse Event Report: BD CARIBE LTD. BD MICROTAINER® Z (NO ADDITIVE TUBES); BLOOD SPECIMEN COLLECTION DEVICE

BD CARIBE LTD. BD MICROTAINER® Z (NO ADDITIVE TUBES); BLOOD SPECIMEN COLLECTION DEVICE
Model Number 365963
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd microtainer® z (no additive tubes) there was missing additive.The following information was provided by the initial reporter.The customer stated: "when centrifuging the microtainers, there is no serum separation.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary bd had not received samples or photos for evaluation.Therefore, retention samples of the incident lot were selected from bd inventory for evaluation and upon completion, no issues relating to no serum separation (fibrin mass) were observed.Fifty (50) retention samples were visually evaluated with acceptable results.Bd was unable to duplicate or confirm the customer¿s indicated failure no serum separation (fibrin mass) because the defect was not evident in the testing of the complaint lot samples.The described defect is consistent with fibrin mass.All samples (retains and controls) demonstrated clinically acceptable performance for all visual observations evaluated.Laboratory analysis of samples indicated that these tubes performed as expected.This complaint is not confirmed with respect to no serum separation (fibrin mass).Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for no serum separation (fibrin mass).Bd was not able to identify a root cause for the indicated failure mode.

Brand Name
BD MICROTAINER® Z (NO ADDITIVE TUBES)
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12507161
Report Number2618282-2021-00056
Device Sequence Number5168972
Product Code JKA
UDI-Device Identifier50382903659635
UDI-Public50382903659635
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K991702
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2022
Device Model Number365963
Device Catalogue Number365963
Device Lot Number1064110
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer11/04/2021
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown